Posted by Vickie
on July 22, 2000 at 13:24:36:
In Reply to: Re: Memory loss and loss of concentration on medication posted by Vicki M, on April 17, 2000 at 05:53:12:
: : I have been on Depakote since October and they did not control my seizures and now I slowly coming off of Depakote along with taking Dilantin. I have been having a problem with short term memory and loss of concentration. My employer has noticed my "head has not been where it should". I also am having problems with remembering words that should come easy and sometimes my words come out all confused. If anyone has any input on this I would appreciate it. I plan on calling my doctor's office and discuss this with them tommorrow.
: :I have been on various seizure meds over the last 19 years and my memory is horrible. This is short term and long term. I have noticed at times that it is worse then others. I find it horribly imbarrassing at times, especially when I can't even get words from my head out of my mouth. I have two children and I have totell them "hey look sometimes I just don't remember very well". I have found it very difficult in dealing with day in day out stuff anymore. I find that I will start things only to come back later and to find them not finished. I have foound that I have to make lists of things to do. Cross off what I have done and hope to God that I remember where I left the list!!! Really this is no joke. So yes, I totally get the memory loss thing and my Dr. says that this is normal.
My doctor has told me the problem is not just the medication but the epilepsy itself. Mine is temporal lobe. I think the memory loss scares me more than the seizures. Thoughts and conversation are interrupted midstream and retrieval is difficult. I've had rushes of long term memories, although childhood is a predominant fog, yet I can't tell you what I had for breakfast without really concentrating. Are you experiencing this as well?